Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 132, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 7, 2005, 4:54 PM MDT for Baca County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 4:54 PM MDT (22:54 UTC)
- Expired
- Jul 7, 2005, 5:49 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 154 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3448 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 072254 SVRPUB COC009-080000- /O.NEW.KPUB.SV.W.0132.050707T2254Z-050708T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 454 PM MDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO. * UNTIL 600 PM MDT. * AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 16 MILES NORTH OF PRITCHETT...OR 19 MILES NORTHWEST OF SPRINGFIELD... AND WAS MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BACA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3754 10273 3764 10274 3763 10305 3739 10306 $$ LW
2 follow-up statements
000 WWUS55 KPUB 072319 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 519 PM MDT THU JUL 7 2005 COC009-080000- /O.CON.KPUB.SV.W.0132.000000T0000Z-050708T0000Z/ BACA CO- 519 PM MDT THU JUL 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN BACA COUNTY UNTIL 600 PM MDT... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER NORTHWESTERN BACA COUNTY...OR ABOUT 20 MILES NORTHWEST OF SPRINGFIELD...MOVING WEST AT 5 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN BACA COUNTY. LAT...LON 3754 10273 3764 10274 3763 10305 3739 10306 $$ LW
000 WWUS55 KPUB 072349 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 549 PM MDT THU JUL 7 2005 COC009-072359- /O.CAN.KPUB.SV.W.0132.000000T0000Z-050708T0000Z/ BACA CO- 549 PM MDT THU JUL 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BACA COUNTY HAS BEEN CANCELED... AT 544 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY IN THIS AREA. LAT...LON 3754 10273 3764 10274 3763 10305 3739 10306 $$ LW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:38 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 2:38 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT THU JUL 7 2005 .SHORT TERM... (TONIGHT AND FRIDAY) ...LITTLE CHANGE IN THE ONGOING WEATHER PATTERN... CURRENTLY: HIGH PRESSURE PERSISTED ACROSS THE DESERT SW AND W TX ON THURS...WITH THE GENERAL FLOW ALOFT ACROSS THE STATE FROM THE W-NW. PLENTY OF HEATING TODAY AS MOUNTAIN CLOUDINESS TOOK LONGER TO DEVELOP...ALLOWING TEMPS ACROSS THE E PLAINS TO ROCKET INTO THE MID TO UPPER 90S...80S FOR THE HIGH VALLEYS...AND 60S TO 70S FOR THE MTS. AS OF 2 PM THIS AFTN ISOLATED CONVECTION IS STARTING TO ROLL OFF THE S FRONT RANGE...WITH A FEW CLOUD TO GROUND LTG STRIKES OVER THE RATON AND THE PALMER DIVIDE. TONIGHT: CONVECTION IS HAVING A HARD TIME STRAYING FROM THE HIGHER TERRAIN EARLY THIS AFTN...AND JUST DOES NOT LOOK ALL THAT IMPRESSIVE. EXPECT ISOLATED CONVECTION TO CONTINUE THROUGH THE EVENING...POTENTIALLY PRODUCING SOME PEA-SIZED HAIL BUT DEFINITELY SOME GUSTY WINDS. AS FOR THE SEVERE CHANCES...IMPRESSIVE CAPE ALONG THE KS BORDER OVER PROWERS COUNTY...2500-3000 J/KG...BUT IT FALLS OFF RAPIDLY TO THE WEST. 0-6 KM BULK SHEAR IS MARGINAL AS WELL...WITH 25-30 KT RIGHT ALONG THE KS BORDER. SO...IF ANY STORMS CAN STAY TOGETHER LONG ENOUGH TO REACH THE FAR E...OR ANY DEVELOP THERE...THEN THERE IS THE POSSIBILITY OF A STORM OR TWO PRODUCING SOME PENNY-SIZED HAIL. BIGGEST CONCERN TONIGHT...AND INTO FRI FOR THAT MATTER...REMAINS THE MULTIPLE WILDFIRES IN THE REGION. GENERALLY WINDS AT THE SURFACE AND ALOFT TODAY HAVE BEEN LIGHT... WHICH HAS HELPED WITH SUPPRESSION EFFORTS. HOWEVER...ANY STORMS THAT DO DEVELOP NEAR ONGOING FIRES WILL MOST LIKELY PRODUCE GUSTY AND ERRATIC WINDS THAT COULD PRESENT CONTROL PROBLEMS. CREWS WILL HAVE TO MONITOR ANY DEVELOPING CONVECTION. ONGOING TEMPS LOOKED GOOD... AND JUST MADE VERY MINOR ADJUSTMENTS. TOMORROW: ANOTHER HOT DAY IN STORE FOR THE REGION ON FRIDAY AS THE UPPER PATTERN REMAINS STATIC. WARMED MAX T GRIDS A DEGREE OR SO MOST LOCATIONS TOMORROW...AND ADJUSTED POPS GRIDS TO TRY AND BETTER REFLECT CONVECTION STAYING CLOSE TO THE HIGHER TERRAIN...AT LEAST INITIALLY. GENERALLY WINDS ARE EXPECTED TO REMAIN LIGHT ONCE AGAIN...WHICH SHOULD HELP FIRE CREWS. AS FOR SEVERE POTENTIAL...NAM IS INDICATING SOME VERY IMPRESSIVE CAPES FOR THE LOWER ARKANSAS RIVER VALLEY BY MID-DAY...BUT ASSOCIATED WEAK SHEAR. LOOKS LIKE THE WAVERING DRYLINE WILL DICTATE SEVERE POTENTIAL MID TO LATE AFTN. MOORE// .LONG TERM... (SAT - THU) NOT REALLY TOO MUCH TO TALK ABOUT THIS DISCUSSION. RIDGE TO CONTINUE OVER REGION THROUGH PERIOD...ALTHOUGH IT WILL BE SHIFTED A BIT DURING THIS FCST PERIOD. SAT AND SUN STILL LOOK QUITE DRY WITH VERY WEAK FLOW ALOFT. CHANCES FOR PRECIP WILL BE MAINLY S MTNS AND C MTNS AND THE I-25 CORRIDOR. BELIEVE FAR E PLAINS WILL BE CAPPED...AND FLOW IS FCST TO BE QUITE WEAK SO PUSH OFF MTNS NOT LIKELY AN INCREASING CHANCE OF POPS FOR E PLAINS WILL BE FROM TUE ON AS RIDGE SHIFTS A BIT WEST AS NW FLOW DEVELOPS ALOFT. THIS SHOULD ALLOW SOME COOLER AIR TO WORK ITS WAY SOUTH WITH INCREASING LLVL MSTR. MTNS THIS PERIOD CONTINUE TO BE DRY...ESPECIALLY THE INTERIOR MTNS. ALTHOUGH I DO NOT SEE ANY METEOROLOGICAL CONDITIONS FOR EXTREME FIRE BEHAVIOR...THE DRYNESS WILL ALLOW FOR ANY FIRE STARTS FROM ANY CG LTG FLASHES. AS FOR TC DENNIS...GFS FINALLY CATCHING UP WITH REALITY AND IS NOW KEEPING THE LARGE CIRC ASSOCIATED WITH THIS SYSTEM WELL TO OUR EAST. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 7, 6:15 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 615 AM MDT THU JUL 7 2005 COZ058>089-093>099-081300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 615 AM MDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND NEARBY PLAINS THIS AFTERNOON AND THEN SPREAD EASTWARD OVER THE SOUTHEAST PLAINS BY EVENING. ANY THUNDERSTORMS THAT DEVELOP OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...AND SAN LUIS VALLEY WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS AROUND 45 MPH AND CLOUD TO GROUND LIGHTNING. OVER THE SOUTHEAST MOUNTAINS AND PLAINS...THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF AROUND 40 MPH...HAIL AROUND 1/4 INCH IN DIAMETER WILL ALSO BE POSSIBLE. DURING THE EARLY EVENING HOURS...THE FAR SOUTHEAST PLAINS WILL HAVE THE MOST UNSTABLE AIR...AND ONE OR TWO STORMS COULD BECOME SEVERE...WITH THE MAIN THREAT BEING 3/4 INCH DIAMETER HAIL OR LARGER. THE AREA MOST PRONE TO SEVERE STORMS WILL BE KIOWA... BENT...PROWERS AND BACA COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS FRIDAY AND SATURDAY...WITH THE MAIN THREATS FROM STORMS WHICH DO DEVELOP BEING CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 45 MPH. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE...AS WEAK UPPER LEVEL WINDS WILL KEEP SLOW MOVING STORMS ANCHORED TO THE HIGHER TERRAIN. FOR SUNDAY THROUGH WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO. THE MAIN THREATS WILL CONTINUE TO BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH...ALONG WITH HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EXTREME SOUTHEAST PLAINS AFTER 3 PM.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:04 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 61 min |
| Jul 7, 5:12 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.